Reversible Sinusoidal Obstruction Syndrome with Nodular Regenerative Hyperplasia Following Oxaliplatin-Based Chemotherapy OD14-OD16
Dr. Khalil Aloreid,
1400 W, 22nd Street, Sioux Falls, South Dakota, USA.
Sinusoidal Obstruction Syndrome (SOS) is a form of hepatic injury characterized by damage to small hepatic vessels resulting in occlusion of the terminal hepatic venules and hepatic sinusoids. Oxaliplatin has been associated with distinct side effects; one of them reported recently which is SOS. We report a patient with history of colon cancer who presented with elevated liver enzymes and liver nodules. After extensive evaluation, the patient found to have a severe form of SOS which is the Nodular Regenerative Hyperplasia (NRH) as a result of oxaliplatin based chemotherapy. We also report the reversibility of this condition after treatment cessation which is something that is not always feasible. The diagnosis of this case was challenging as the liver nodules thought to be metastases initially and that is why we believe recognizing this entity is crucial to prevent misdiagnosis and consequent unnecessary surgical intervention.